Alert archive / Arizona / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 10, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 5, 2013, 12:40 PM MST for Cochise County, Pima County, Santa Cruz County, Arizona. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2013, 12:40 PM MST (19:40 UTC)
- Expired
- Jul 5, 2013, 1:30 PM MST
- In force
- 50 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
Counties Cochise County, AZ, Pima County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 25 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 7.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 764 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 2232 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
367
WUUS55 KTWC 051940
SVRTWC
AZC003-019-023-052030-
/O.NEW.KTWC.SV.W.0010.130705T1940Z-130705T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
1240 PM MST FRI JUL 5 2013
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA...
WEST CENTRAL COCHISE COUNTY IN SOUTHEAST ARIZONA...
NORTHEASTERN SANTA CRUZ COUNTY IN SOUTHEAST ARIZONA...
* UNTIL 130 PM MST
* AT 1230 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 21
MILES WEST OF HUACHUCA CITY...OR 21 MILES SOUTHEAST OF GREEN
VALLEY...AND MOVING NORTH AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MADERA CANYON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH...
LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM.
&&
LAT...LON 3154 11084 3183 11094 3189 11036 3170 11025
3155 11033
TIME...MOT...LOC 1939Z 061DEG 4KT 3170 11071
$$
ZELL2 follow-up statements
050
WWUS55 KTWC 052004
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
104 PM MST FRI JUL 5 2013
AZC003-019-023-052030-
/O.CON.KTWC.SV.W.0010.000000T0000Z-130705T2030Z/
COCHISE AZ-SANTA CRUZ AZ-PIMA AZ-
104 PM MST FRI JUL 5 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM MST
FOR SOUTHEASTERN PIMA...NORTHEASTERN SANTA CRUZ AND WEST CENTRAL
COCHISE COUNTIES...
AT 100 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. ONE STORM IN THIS
LINE WAS LOCATED NEAR SONOITA IN NORTHERN SANTA CRUZ COUNTY...AND
ANOTHER STORM WAS LOCATED JUST SOUTH OF WHETSTONE IN COCHISE COUNTY.
THIS LINE OF STORMS WAS MOVING SLOWLY NORTH AT 5 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH...
LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM.
&&
LAT...LON 3154 11084 3183 11094 3189 11036 3170 11025
3155 11033
TIME...MOT...LOC 2000Z 061DEG 4KT 3169 11073
$$
ZELL827
WWUS55 KTWC 052031
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
131 PM MST FRI JUL 5 2013
AZC003-019-023-052040-
/O.EXP.KTWC.SV.W.0010.000000T0000Z-130705T2030Z/
COCHISE AZ-SANTA CRUZ AZ-PIMA AZ-
131 PM MST FRI JUL 5 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PIMA...
NORTHEASTERN SANTA CRUZ AND WEST CENTRAL COCHISE COUNTIES HAS
EXPIRED...
AT 127 PM MST...THE THUNDERSTORMS HAD WEAKENED BELOW SEVERE
LEVELS. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
ALLOWED TO EXPIRE.
LAT...LON 3154 11084 3183 11094 3189 11036 3170 11025
3155 11033
TIME...MOT...LOC 2030Z 061DEG 4KT 3167 11076
$$
ZELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 9:50 AM MST, 2 hours 50 minutes earlier.
Area forecast discussion, Jul 5, 9:50 AM MST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 950 AM MST FRI JUL 5 2013 .SYNOPSIS...A RIDGE OF HIGH PRESSURE OVER THE WESTERN US WILL CONSOLIDATE OVER THE SOUTHWEST THROUGH THIS WEEKEND THEN EXPAND EAST TO WEST EARLY NEXT WEEK. THIS RIDGE WITH OCCASIONAL WEAK DISTURBANCES ROTATING AROUND IT...COMBINED WITH MOISTURE ACROSS THE AREA WILL PROVIDE A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH NEXT WEEK WITH GENERALLY WARMER THAN NORMAL TEMPERATURES CONTINUING. && .DISCUSSION...SATELLITE IMAGERY THIS MORNING SHOWED SCATTERED TO BROKEN CLOUD COVER FROM TUCSON WEST AND NORTH WITH FEW TO SCATTERED CLOUDS TO THE EAST. THERE WAS ALSO A SMALL SPINNER BETWEEN CLIFTON AND FRANKLIN. REGIONAL RADAR SHOWED ISOLATED SHOWERS AROUND PHOENIX WITH MORE ACTIVITY ACROSS NORTHERN ARIZONA. FOR OUR AREA THERE WERE SOME WEAK CELLS NORTH OF SAFFORD AND NEAR PICACHO PEAK. PRECIPITABLE WATER VALUES ARE UP VERSUS 24 HOURS AGO WITH VALUES RANGING FROM 1.10" TO 1.60". LATEST GPS SHOWED THAT VALUES WERE SLOWING RISING OVER TUCSON. AT THE SURFACE...DEWPOINT VALUES ARE UP THANKS TO OUTFLOW FROM LAST NIGHTS MCS SE OF DOUGLAS...OR S OF NM BOOT. UPPER AIR PLOTS PLACED CENTER OF UPPER HIGH OVER WRN ARIZONA WITH VERY LIGHT NLY FLOW OVER THE AREA. IN FACT WHEN YOU LOOK AT THE 12Z TUCSON SOUNDING THIS LIGHT FLOW GOES ALL THE WAY UP TO 30KFT. AFTER LOOKING AT ALL OF THE HIGH RESOLUTION MODELS...THE FORECAST FOR THIS AFTERNOON AND EVENING NOT CLEAR CUT. LOTS OF DIFFERENT SOLUTION DEPICTED BY THESE MODELS. BOTH 12Z NAM/06Z GFS SHOW SECONDARY UPPER HIGH DEVELOPING LATER TODAY OVER SW NM. IF THIS OCCUR...FLOW ALOFT WILL REMAIN LIGHT BUT BE RATHER CHAOTIC...WHICH WILL INCREASE THREAT FOR FLASH FLOODING STORMS. EVEN WITH THE DIFFERENT SOLUTIONS BY THE HR MODELS...STILL LOOKING AT A MORE ACTIVE DAY...ESPECIALLY FROM TUCSON EAST. BELIEVE THAT THE POPS FROM TUCSON EAST ARE A BIT LOW. WILL SEE HOW THE AFTERNOON STARTS OFF BEFORE MAKING ANY ADJUSTMENTS TO THE FORECAST. AT THIS TIME...LIKELY WILL LEAN TOWARD NAMDNG5 POP OUTPUT. HOWEVER THIS IS SUBJECT TO CHANGE BY THIS AFTERNOON. && .AVIATION...SCT TSRA MAINLY FROM KTUS VICINITY EWD/SWD THIS AFTERNOON AND THIS EVENING. WIND GUSTS WILL APPROACH 45-50 KTS WITH THE STRONGEST TSTMS. BULK OF TSRA TO END AROUND 06/06Z. OTHERWISE...VFR CONDITIONS WITH DIURNALLY DRIVEN WINDS TO OCCUR THRU EARLY SATURDAY MORNING. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...HIGH PRESSURE ALOFT CENTERED OVER ARIZONA EARLY THIS MORNING WILL EXPAND EASTWARD INTO TEXAS THROUGH THE MIDDLE OF NEXT WEEK. THE FLOW AROUND THIS HIGH PRESSURE SYSTEM IN COMBINATION WITH ADEQUATE MOISTURE WILL RESULT IN SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS. THE BEST CHANCES FOR WETTING RAINS WILL OCCUR FROM TUCSON EASTWARD AND SOUTHWARD. ONLY ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS WESTERN PIMA COUNTY. THE STRONGER THUNDERSTORMS WILL PRODUCE STRONG...GUSTY AND ERRATIC WINDS. && .CLIMATE...THE TRIPLE DIGIT HIGH STREAK HAS REACHED 34 DAYS IN TUCSON WHICH IS 4TH LONGEST STREAK ON RECORD. THERE IS A CHANCE THAT THE STREAK MAY END OVER THE WEEKEND...LIKE SATURDAY...WHERE THE FORECAST CALLS FOR 100. STAY TUNED. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 6:33 PM MST | Special Weather Statement | TWC | Graham | 42 min |
| Jul 5, 12:02 PM MST | Severe Thunderstorm Warning | TWC | Pima | 28 min |
| Jul 5, 12:47 PM MST | Severe Thunderstorm Warning | TWC | Pima | 43 min |
| Jul 5, 1:15 PM MST | Severe Thunderstorm Warning | TWC | Pima | 30 min |
| Jul 5, 1:23 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima | 37 min |
| Jul 5, 1:37 PM MST | Areal Flood Advisory | TWC | Cochise, Pima, Santa Cruz | 3 hr |
| Jul 5, 1:48 PM MST | Severe Thunderstorm Warning | TWC | Pima | 42 min |
| Jul 5, 2:01 PM MST | Flash Flood Warning | TWC | Pima | 89 min |
| Jul 5, 2:27 PM MST | Severe Thunderstorm Warning | TWC | Pima | 48 min |
| Jul 5, 2:35 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 40 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.